Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 96, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 8, 2001, 2:54 PM EDT for Carter County, Kentucky. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2001, 2:54 PM EDT (18:54 UTC)
- Expired
- Jul 8, 2001, 4:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Carter County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3052 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 081855 SVRRLX KYC043-082000- /NEW.KRLX.SV.W.0147.081854-082000/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 254 PM EDT SUN JUL 8 2001 THE NATI56/ .56 .E1 .56/ .56/ .56/ .56/ .56/ .56/ .56/ .56/ .56 .E SMBA3 010708 DH1545/PCIRG/DIN60/18.27/18.27/18.27/18.27 .E SMBA3 010708 DH1545/TAIRG/DIN60/ 85/ 89/ 101/ 99
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 11:13 AM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 8, 11:13 AM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1113 AM EDT SUN JUL 8 2001 NUMEROUS FLOODING PROBLEMS SOUTH AND EAST OF CHARLESTON THIS MORNING. CONCERNED FOR STORMS FIRING UP ALONG PSEUDO BOUNDARY RUNNING FROM ABOUT CHARLESTON NORTHWEST PAST HUNTINGTON TO CENTRAL IN/IL. OPTING TO ISSUE FFA ROUGHLY BOUNDARY SOUTH. EVEN FARTHER WEST WERE NOT MUCH RAIN HAS OCCURRED THUS FAR...DEW POINTS IN THE MID TO UPPER 70S DICTATE THAT ANYTHING THAT STANDS UP CAUSE PROBLEMS ESPECIALLY IF TRAINING OCCURS. WILL UP POPS IN THIS AREA AS WELL. OTHERWISE IT WILL NOT TAKE MUCH TO REACH OUR HIGH TEMPERATURES FOR TODAY ONCE THE CLOUDS FROM THE MORNING STUFF BREAK UP. .RLX... WV...FLASH FLOOD WATCH UNTIL 10 PM TONIGHT FOR ZONES WVZ005>006...WVZ013>015...WVZ024>026...WVZ033>036. VA...FLASH FLOOD WATCH UNTIL 10 PM TONIGHT FOR ZONES VAZ003>004. KY...FLASH FLOOD WATCH UNTIL 10 PM TONIGHT FOR ZONES KYZ101>103...KYZ105. OH...FLASH FLOOD WATCH UNTIL 10 PM TONIGHT FOR ZONE OHZ087. .END / TRM
In the hours before
Local storm report, Jul 8, 11:53 AM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1153 AM EDT SUN JUL 08 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1139 AM GLEN FERRIS WV FLOODING
07/08/01 FAYETTE STREAMS OVER ROADS OR
IN BUILDINGS.Local storm report, Jul 8, 12:16 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1216 PM EDT SUN JUL 08 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1144 AM PINEVILLE WV FLOODING
07/08/01 WYOMING STREAMS OVER ROADS OR
IN BUILDINGS.
EVENT OCCURRED BETWEEN
1114 AM AND 1144 AMLocal storm report, Jul 8, 12:28 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1228 PM EDT SUN JUL 08 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1146 AM POWELLTON WV FLOODING
07/08/01 FAYETTE STREAMS OVER ROADS OR
IN BUILDINGS.
EVENT OCCURRED BETWEEN
1116 AM AND 1146 AMLocal storm report, Jul 8, 1:06 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0106 PM EDT SUN JUL 08 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1249 PM RAVENCLIFF WV FLOODING
07/08/01 WYOMING STREAMS OVER ROADS OR
J IN BUILDINGS.Local storm report, Jul 8, 1:25 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0125 PM EDT SUN JUL 08 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0108 PM OCEANA WV FLOODING
07/08/01 WYOMING STREAMS OVER ROADS OR
IN BUILDINGS.
EVENT OCCURRED BETWEEN
1253 PM AND 0108 PMLocal storm report, Jul 8, 1:28 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0128 PM EDT SUN JUL 08 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0111 PM GAULEY BRIDGE WV FLOODING
07/08/01 FAYETTE STREAMS OVER ROADS OR
$ IN BUILDINGS.The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:38 PM EDT | Flash Flood Warning | RLX | Carter | 37 min |
| Jul 8, 2:14 PM EDT | Flash Flood Warning | RLX | Carter | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.